Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 62, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 27, 2017, 3:41 AM CST. It took effect at Dec 27, 2017, 6:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2017, 3:41 AM CST (09:41 UTC)
- In effect from
- Dec 27, 2017, 6:00 AM CST
- Expired
- Dec 28, 2017, 3:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
105 WHUS74 KMOB 270941 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 341 AM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING LOWER MOBILE BAY AND THE MISSISSIPPI SOUND UNTIL MIDNIGHT CST... .Northeast winds will strengthen over the advisory area today as a wave of low pressure moves across the north central Gulf of Mexico and as high pressure builds into the marine area from the north. GMZ631-632-650-655-670-675-271800- /O.NEW.KMOB.SC.Y.0062.171227T1200Z-171228T0600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 341 AM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until midnight CST tonight. * WINDS...Northeast winds 18 to 23 knots with occasional higher gusts. * WAVES/SEAS...2 to 4 feet near shore to 3 to 5 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
830 WHUS74 KMOB 272140 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 340 PM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING LOWER MOBILE BAY AND THE MISSISSIPPI SOUND UNTIL MIDNIGHT CST... .Northeast winds strengthened over the advisory area today as a wave of low pressure moved across the north central Gulf of Mexico and as high pressure built into the marine area from the north. GMZ631-632-650-655-670-675-280545- /O.CON.KMOB.SC.Y.0062.000000T0000Z-171228T0600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 340 PM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northeast winds 18 to 23 knots with occasional higher gusts. * WAVES/SEAS...2 to 4 feet near shore to 3 to 5 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
160 WHUS74 KMOB 280344 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 944 PM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING LOWER MOBILE BAY AND THE MISSISSIPPI SOUND UNTIL 3 AM CST THURSDAY... .Northeast winds strengthened over the advisory area as a wave of low pressure moved across the north central Gulf of Mexico and as high pressure built into the marine area from the north. GMZ631-632-650-655-670-675-280900- /O.EXT.KMOB.SC.Y.0062.000000T0000Z-171228T0900Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 944 PM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST THURSDAY... * WINDS...Northeast winds 18 to 23 knots with occasional higher gusts. * WAVES/SEAS...2 to 4 feet near shore to 3 to 5 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 12:00 AM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Dec 27, 12:00 AM CST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1200 AM CST Wed Dec 27 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance... The mix ov VFR and MVFR conditions is expected to continue overnight as intermittent showers will continue through the night. In the late morning cloud bases could lower to IFR criteria and are expected to remain there through the forecast period. DJ/17 && .PREV DISCUSSION... /issued 610 PM CST Tue Dec 26 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance... A mix of VFR and MVFR conditions will be possible as light rain currently across areas north of I-65 will continue to expand in coverage tonight and into the overnight hours. Northerly winds are expected to persisted through the forecast period. DJ/17 PREV DISCUSSION... /issued 327 PM CST Tue Dec 26 2017/ NEAR TERM /Now Through Wednesday/...Latest radar loops continue to show very light precip mostly aloft before evaporating, moving into northern sections of the forecast area this afternoon as better moisture aloft continues to advect eastward along the northern gulf coast. For late this afternoon and tonight a deeper layer of moisture begins to shift east over the forecast area leading to increased coverage of light to moderate rain for most areas tonight continuing through Wed morning. Most of the precip with this pattern will develop from a large area of overrunning to the west shifting eastward over the north central gulf states through Wed morning then slowing shifting south and east through Wed afternoon. For now surface temps look to remain above freezing for all locations in the forecast area through tonight leading to a cold rain through the near term period. Model soundings also show a rather warm layer above the surface for most areas suggesting it will likely be tough for temps to wetbulb closer to the surface through tonight and early Wed. As for temps expect another shot of cold air to move down to the northern gulf by early Wed leading to high temps Wed running about 15 degrees below average during the day. For tonight min temps will be near seasonal norms though still on the cold side. Wind chills will also continue to be unseasonably cold for the deep south ranging from the mid 30s to mid 40s generally from north to south during the daylight hours on Wed, and even cooler near sunrise. 32/ee SHORT TERM /Wednesday night Through Friday night/...A strong set of shortwaves move through an upper trof pattern over the eastern states Wednesday night into Thursday night, followed by the upper trof pattern persisting over the eastern states through Friday night. While a large surface high dominates much of the eastern states through Thursday, an inverted surface trof develops temporarily over the southeast states into the north central Gulf in response to the strong set of shortwaves. The inverted surface trof weakens and eventually dissipates Thursday night as modest deep layer subsidence works into the region in the wake of the strong shortwaves. A cold front meanwhile approaches from the north and is expected to move through most of the forecast area Friday night. Will have pops increasing to chance by late Wednesday night as isentropic lift increases in response to the shortwaves, then gradually diminishing to dry conditions by late Thursday night as modest deep layer subsidence shifts into the area. Dry conditions continue through Friday night despite the passage of the cold front due to limited deep layer moisture. Still expect the precipitation to remain as a cold rain despite overnight lows dropping into the mid 30s well inland Wednesday night as model soundings continue to show a very deep elevated warm layer aloft despite the cool surface temperatures. A bit colder overnight lows follow for Thursday night, but the precipitation is expected to end before conditions would support a change over to a wintry mix of precipitation. /29 LONG TERM /Saturday Through Tuesday/...A great deal of uncertainty follows for the remainder of the period due to the potential for a powerful shortwave system to substantially amplify the upper trof pattern which will otherwise exist mainly over the eastern states. Should this much more amplified pattern pan out, this will likely lead to a combination of much colder air flowing into the forecast area around the New Year and a surface low trekking eastward across the Gulf coast states. Such a scenario would likely result in a wintry mix of precipitation for interior portions of the forecast area mainly Sunday night. While confidence during the period is low, per the assessment of model performance and predictability in the WPC Extended Forecast Discussion (please see www.wpc.ncep.noaa.gov/discussions/hpcdiscussions.php?disc=pmdepd for more information), have followed the recommended model solution which will still see isolated to scattered patches of precipitation over the forecast area but with the precipitation remaining as a cold rain. The remainder of the forecast period will be dry. A light freeze is expected well inland Saturday night and Sunday night, but note that the precipitation ends Sunday night before temperatures drop cold enough to switch over from rain in this portion. The coldest nights will be Monday night and Tuesday night with 20s expected for nearly the entire area. /29 MARINE...A moderate to occasionally strong northeast flow will develop late tonight and on Wed as another surge of cold air moves south over the northern gulf. Expect widespread rain to develop tonight and continue through Thu as deep layered moisture to the west continue to moves east over much of the northern gulf. Rain should move east of the area by late Thu into Fri with still a moderate northeast wind flow occurring near the surface. Winds eventually diminish slightly late Fri into Sat, then gradually build from northeast and north Sun, before building significantly in the wake of strong arctic cold front by early next week. With this pattern small craft conditions will be likely by early next week. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Dec 26, 6:13 AM CST, 21 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 613 AM CST Tue Dec 26 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-271215- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 613 AM CST Tue Dec 26 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Monday. GMZ630>636-650-655-670-675-271215- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 613 AM CST Tue Dec 26 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A moderate to occasionally strong northeasterly flow may create hazardous conditions for small craft late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A moderate to occasionally strong northeasterly flow may create hazardous conditions for small craft Wednesday into early Thursday.
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.